MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305906
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd safetyglide¿ shielding hypodermic needle cannula pulled out of hub.The following information was provided by the initial reporter: the needle got stuck in leg.Verbatim: it was mentioned by the consumer that he was experiencing issues with the needle being loose before use and upon injection, the needle ended up getting stuck in the leg.He is currently on the way to seek medical attention.The rep had no further information about this issue.Needle went deep in leg, so deep that it was no longer visible.He had to go to a hospital for imaging.
 
Additional Manufacturer Narrative
H.6.Investigation: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12756082
Report Number1213809-2021-00750
Device Sequence Number11825721
Product Code FMI
UDI-Device Identifier00382903059065
UDI-Public00382903059065
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2025
Device Catalogue Number305906
Device Lot Number0269916
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown